Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The model companion of the theory of commutative rings without nilpotent elements


Authors: L. Lipshitz and D. Saracino
Journal: Proc. Amer. Math. Soc. 38 (1973), 381-387
MSC: Primary 02H15; Secondary 13L05
MathSciNet review: 0439624
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the theory of commutative rings without nilpotent elements has a model companion. The model companion is decidable and is the model completion of the theory of commutative regular rings.


References [Enhancements On Off] (What's this?)

  • [1] P. M. Cohn, On the free product of associative rings, Math. Z. 71 (1959), 380–398. MR 0106918
  • [2] Paul Eklof and Gabriel Sabbagh, Model-completions and modules, Ann. Math. Logic 2 (1970/1971), no. 3, 251–295. MR 0277372
  • [3] Joachim Lambek, Lectures on rings and modules, With an appendix by Ian G. Connell, Blaisdell Publishing Co. Ginn and Co., Waltham, Mass.-Toronto, Ont.-London, 1966. MR 0206032
  • [4] Serge Lang, Algebra, Addison-Wesley Publishing Co., Inc., Reading, Mass., 1965. MR 0197234
  • [5] Abraham Robinson, Introduction to model theory and to the metamathematics of algebra, North-Holland Publishing Co., Amsterdam, 1963. MR 0153570
  • [6] Abraham Robinson, Infinite forcing in model theory, Proceedings of the Second Scandinavian Logic Symposium (Oslo, 1970), North-Holland, Amsterdam, 1971, pp. 317–340. Studies in Logic and the Foundations of Mathematics, Vol. 63. MR 0357106
  • [7] Gabriel Sabbagh, Embedding problems for modules and rings with application to model-companions, J. Algebra 18 (1971), 390–403. MR 0280539

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 02H15, 13L05

Retrieve articles in all journals with MSC: 02H15, 13L05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0439624-8
Keywords: Model companion, model completion, amalgamation property, rings without nilpotent elements, decidable theory of rings
Article copyright: © Copyright 1973 American Mathematical Society